Colorado, 2007Drought in Colorado, September 1 to 30, 2007
September 1 to 30, 2007 · NWS GJT · 16 events in 16 counties and zones
Improvement in the drought conditions occurred across western Colorado as a series of Pacific storm systems brought substantial rainfall to the area. Drought conditions receded across the area leaving abnormally dry to moderate drought confined to the far northwest portion of Colorado by the end of the month.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Improvement in the drought conditions occurred across western Colorado as a series of Pacific storm systems brought substantial rainfall to the area. Drought conditions receded across the area leaving abnormally dry to moderate drought confined to the far northwest portion of Colorado by the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Aug 31, 1:49 PM MST, 10 hours 11 minutes earlier.
Area forecast discussion, Aug 31, 1:49 PM MST, 10 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
249 PM MDT FRI AUG 31 2007
.SHORT TERM (TONIGHT THROUGH SUNDAY)...
A SHORTWAVE TROUGH WILL CONTINUE MOVING THROUGH THE RIDGE AND OVER
THE AREA TONIGHT. AT MIDAFTERNOON THE TROUGH LINE EXTENDED FROM SW
MONTANA THROUGH WESTERN WY AND THEN SOUTH ALONG THE CO/UT BORDER. THE
STRONGERS VORT MAX AND VERTICAL MOTION WERE WAS OVER MT AND WY WITH
THE WEAKER TAIL OF THE FEATURE EXTENDING FURTHER SOUTH. AS THIS
TROUGH MOVE NORTHEAST...IT WILL FLATTEN THE LARGE RIDGE THAT COVERS
THE SWRN U.S. AND THE CENTRAL PLAINS STATES. THIS WILL BRING DRIER
AIR INTO THE AREA FROM NORTHWEST TO SOUTHEAST. THE TROUGHLINE WILL
SETTLE OVER THE SAN JUAN MOUNTAINS SATURDAY...BEING NEARLY STATIONARY
THROUGH SUNDAY.
HAVE ADJUSTED THUNDERSTORM COVERAGE HIGHER FOR TONIGHT AND EMPHASIZED
SW CO SAT AND SUN. WITH CLEARER SKIES EXPECTED BOTH NIGHT...HAVE
LOWERED OVERNIGHT LOW TEMPS BOTH NIGHTS. MAX TEMPS WILL BE RELATIVELY
STATIC.
.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)...
UPPER LEVEL RIDGE REMAINS ANCHORED OVER THE REGION DURING THE EARLY
PART OF THE PERIOD WITH THE HIGH CENTER POSITIONED TO OUR SOUTHWEST.
THEN PACIFIC ENERGY WILL PUSH ONSHORE EARLY TUESDAY OVER THE
NORTHWEST AND PROCEED EASTWARD. THIS WILL RESULT IN A PATTERN CHANGE
BY MIDWEEK OVER THE FORECAST AREA.
THE FORECAST THROUGH TUESDAY WILL FOLLOW THE PERSISTENT LOW-GRADE
DIURNAL POPS...MAINLY MOUNTAINS...AS SOME MID LEVEL MOISTURE
CONTINUES TO ROTATE AROUND THE HIGH CENTER. TEMPERATURES WILL REMAIN
A LITTLE ABOVE NORMAL AS THERE WILL BE PLENTY OF SUNSHINE EARLY EACH
DAY...AND ENOUGH MOISTURE AT NIGHT TO KEEP LOWS FROM DROPPING BELOW
NORMAL.
THEN BY WED...THE PACIFIC TROUGH IS PROGGED TO MOVE ACROSS THE GREAT
BASIN...AND REACH THE CENTRAL ROCKIES. MODELS ARE SHOWING BETTER
CONSISTENCY THAN PREVIOUS RUNS. THE GFS HAS TRENDED TOWARDS THE
FASTER ECMWF TIMING. AND THE 12Z EC SOLUTION BRINGS THE TROUGH A
LITTLE FARTHER SOUTH...MORE IN LINE WITH THE GFS. I HAVE TENDED TO
BROAD BRUSH THE FORECAST AS THE AMOUNT OF AVAILABLE MOISTURE STILL IN
QUESTION. WITH THE BEST TIMING NOW ON WED I HAVE UPPED POPS A
LITTLE...AND LOWERED TEMPS. THEN ON THU-FRI BACKED OFF POPS A TAD
EACH DAY AS WESTERLY FLOW BEHIND THE TROUGH RESULTS IN A DRIER
REGIME. THU WILL BE THE COOLEST DAY BEHIND THE TROUGHS ASSOCIATED
COLD FRONT.
&&
.AVIATION...
EXPECT AREAS OF MVR CONDITIONS IN AND NEAR SCATTERED MOUNTAIN
THUNDERSTORMS AND ISOLATED VALLEY STORMS THROUGH LATE EVENING. GUSTY
OUTFLOW WINDS AND SMALL HAIL WILL BE COMMON WITH LOCAL GUSTS REACHING
35 KNOTS. THUNDERSTORMS WILL DECREASE FROM THE WEST LATE TONIGHT.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.
SHORT TERM...CJC
LONG TERM...EH
AVIATION...CJC
Hazardous weather outlook, Aug 31, 5:00 AM MST, 19 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
600 AM MDT FRI AUG 31 2007
COZ001>014-017>023-UTZ022>025-027>029-011200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
600 AM MDT FRI AUG 31 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS DEVELOPING TODAY WILL GENERATE GUSTY WINDS
THIS AFTERNOON WITH THE STRONGEST GUSTS TO 40 MPH. LOCAL BLOWING
DUST WILL BE POSSIBLE IN SOME DESERT AREAS. SCATTERED THUNDERSTORMS
WILL DECREASE FROM THE WEST TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
LESS THUNDERSTORM ACTIVITY EXPECTED ON SATURDAY WITH THE BEST CHANCE
OF STORMS OVER SOUTHWEST COLORADO.
SUNDAY THROUGH THURSDAY...THERE WILL BE A SLIGHT CHANCE OF AFTERNOON
THUNDERSTORMS EACH DAY IN THE MOUNTAINS.
A COLD FRONT WILL BRING COOLER CONDITIONS ON WEDNESDAY AND
THURSDAY. EXPECT A VERY COOL AND CRISP MORNING IN THE MOUNTAIN
VALLEYS ON THURSDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Drought, Lower Yampa River Basin
- When
- September 1, 12:00 AM MST to September 30, 11:59 PM MST
- Where
- Lower Yampa River Basin forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 40.066, -108.109 (the zone’s center; the record gives no point)
Abnormally dry to moderate drought continued across the area. Improvement did occur as the moderate drought area receded to extreme northwest Moffat County.
Drought, Central Yampa River Basin
- When
- September 1, 12:00 AM MST to September 30, 11:59 PM MST
- Where
- Central Yampa River Basin forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 40.361, -107.805 (the zone’s center; the record gives no point)
Abnormally dry conditions plagued much of the area through the month. However, improvement did occur as moderate drought diminished across the area.
Drought, Upper Yampa River Basin
- When
- September 1, 12:00 AM MST to September 30, 11:59 PM MST
- Where
- Upper Yampa River Basin forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 40.485, -106.991 (the zone’s center; the record gives no point)
Significant precipitation occurred across the area due to a number of autumn storm systems. As a result, the abnormally dry conditions which had been persisting across the area diminished.
Drought, Roan and Tavaputs Plateaus
- When
- September 1, 12:00 AM MST to September 30, 11:59 PM MST
- Where
- Roan and Tavaputs Plateaus forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 39.532, -108.196 (the zone’s center; the record gives no point)
Significant precipitation occurred across the area due to a number of autumn storm systems. As a result, the moderate drought conditions which had been persisting across the area diminished.
Drought, Flattop Mountains
- When
- September 1, 12:00 AM MST to September 30, 11:59 PM MST
- Where
- Flattop Mountains forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 40.062, -107.603 (the zone’s center; the record gives no point)
Significant precipitation occurred across the area due to a number of autumn storm systems. As a result, the abnormally dry conditions which had been persisting across the area diminished.
Drought, Elkhead and Park Mountains
- When
- September 1, 12:00 AM MST to September 30, 11:59 PM MST
- Where
- Elkhead and Park Mountains forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 40.552, -107.599 (the zone’s center; the record gives no point)
Significant precipitation occurred across the area due to a number of autumn storm systems. As a result, the abnormally dry conditions which had been persisting across the area diminished.
Drought, Grand Valley
- When
- September 1, 12:00 AM MST to September 30, 11:59 PM MST
- Where
- Grand Valley forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 39.308, -108.185 (the zone’s center; the record gives no point)
Significant precipitation occurred across the area due to a number of autumn storm systems. As a result, the moderate drought conditions which had been persisting across the area diminished.
Drought, Debeque to Silt Corridor
- When
- September 1, 12:00 AM MST to September 30, 11:59 PM MST
- Where
- Debeque to Silt Corridor forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 39.308, -108.185 (the zone’s center; the record gives no point)
Significant precipitation occurred across the area due to a number of autumn storm systems. As a result, the abnormally dry conditions which had been persisting across the area diminished.
Drought, Grand and Battlement Mesas
- When
- September 1, 12:00 AM MST to September 30, 11:59 PM MST
- Where
- Grand and Battlement Mesas forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 39.159, -108.078 (the zone’s center; the record gives no point)
Significant precipitation occurred across the area due to a number of autumn storm systems. As a result, the abnormally dry conditions which had been persisting across the area diminished.
Drought, Uncompahgre Plateau and Dallas Divide
- When
- September 1, 12:00 AM MST to September 30, 11:59 PM MST
- Where
- Uncompahgre Plateau and Dallas Divide forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 38.488, -108.155 (the zone’s center; the record gives no point)
Significant precipitation occurred across the area due to a number of autumn storm systems. As a result, the abnormally dry conditions which had been persisting across the area diminished.
Drought, Paradox Valley / Lower Dolores River Basin
- When
- September 1, 12:00 AM MST to September 30, 11:59 PM MST
- Where
- Paradox Valley / Lower Dolores River Basin forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 38.294, -108.414 (the zone’s center; the record gives no point)
Significant precipitation occurred across the area due to a number of autumn storm systems. As a result, the abnormally dry conditions which had been persisting across the area diminished.
Drought, Northwestern San Juan Mountains
- When
- September 1, 12:00 AM MST to September 30, 11:59 PM MST
- Where
- Northwestern San Juan Mountains forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 38.210, -107.755 (the zone’s center; the record gives no point)
Significant precipitation occurred across the area due to a number of autumn storm systems. As a result, the abnormally dry conditions which had been persisting across the area diminished.
Drought, Southwestern San Juan Mountains
- When
- September 1, 12:00 AM MST to September 30, 11:59 PM MST
- Where
- Southwestern San Juan Mountains forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.594, -107.912 (the zone’s center; the record gives no point)
Significant precipitation occurred across the area due to a number of autumn storm systems. As a result, the abnormally dry conditions which had been persisting across the area diminished.
Drought, Four Corners / Upper Dolores River Basin
- When
- September 1, 12:00 AM MST to September 30, 11:59 PM MST
- Where
- Four Corners / Upper Dolores River Basin forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.698, -108.507 (the zone’s center; the record gives no point)
Significant precipitation occurred across the area due to a number of autumn storm systems. As a result, the abnormally dry conditions which had been persisting across the area diminished.
Drought, Animas River Basin
- When
- September 1, 12:00 AM MST to September 30, 11:59 PM MST
- Where
- Animas River Basin forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.287, -107.843 (the zone’s center; the record gives no point)
Significant precipitation occurred across the area due to a number of autumn storm systems. As a result, the abnormally dry conditions which had been persisting across the area diminished.
Drought, Central Gunnison and Uncompahgre River Basin
- When
- September 1, 12:00 AM MST to September 30, 11:59 PM MST
- Where
- Central Gunnison and Uncompahgre River Basin forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 38.737, -107.907 (the zone’s center; the record gives no point)
Significant precipitation occurred across the area due to a number of autumn storm systems. As a result, the abnormally dry conditions which had been persisting across the area diminished.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in California, September 1 to 3, 200718 deaths · 12 events
- Excessive Heat and Heat in California, September 1 to 4, 20075 deaths · 4 injured · 16 events
- Drought in Georgia, September 1 to 30, 2007$344 million · 97 events
- Wildfire in California, September 1 to 2, 200738 injured · 1 event
- Drought in Virginia, September 1 to 30, 2007$145 million · 17 events
- Drought in Illinois, September 1 to 30, 2007$66 million · 19 events
- Drought in Kentucky, September 1 to 30, 2007$48 million · 22 events
- Drought in North Carolina, September 1 to 30, 2007$85 million · 9 events
- Drought in Indiana, September 1 to 30, 2007$18 million · 6 events
- Drought in Missouri, September 1 to 30, 2007$12 million · 11 events
- Tornado and Flash Flood in California, September 1 to 3, 2007$275,000 · EF0 · 5 events
- Flood and Lightning Strikes in Florida, September 1, 2007$202,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59884, 59885, 59964, 59965, 59966, 59967, 59968, 59969, 59970, 59971, 59972, 59973, 59974, 59975, 59976, 59978.